I am supposed to be starting out at 100 mg for first few days and increase to 200 mg if well tolerated. I ended up breaking the pills in half and only taking 50 mg for first two days because I am terrified of having a seizure. I am already feeling side effects on this low dose, jittery, tremors, restlessness but feel tired at the same time. Is this normal? Also, is anyone taking this as a migraine preventive? That is why I am taking it as well as being depressed.
I Have Never Taken Wellbutrin For Migraines But I Have Used Many Different Antidepressant For Preventive. If You Are Having To Many Side Effects Talk To Your Dr About Switching You To Something Else. If You Want To Stick It Out You Might Be Able To Reduce Some Of The Tiredness If You Take It Before Bed. I Personally Take Topamax Now And I Also TAke Limbatrol. Hope This Helped Some... Sorry About All The Caps My Phone Is Going Crazy :)
I understand that the incidence of seizures with Wellbutrin is quite low. I had the same fear but it was unfounded. I took it for years without problems. You're taking a gamble by fooling with the dosage however. If you have no pre-existing seizure disorder, I think you need not worry about this. Wellbutrin is widely and safely prescribed, with generally good results and few side effects, ( including little weight gain.) Good luck to you.
I have been on welbutrin for 4 years at a higher dose, 450Mg and have not had any seizures, as I understand the higher the dose the more apt you are to experience this. I am on it for depression. Don't let reported side affects make your scared, there are more Success stories than there are negative. Good luck I hope this helped
I just had seizures this past weekend. If I had been by myself, I never would have known that I had the seizures. Confusion and lost hours culminated in 2 seizures for me this past weekend. I've been on Wellbutrin 300mg for about 2 months. Two years ago I wrecked my car and looking back at the symptoms I think I had a seizure back then as well.
I've had the brain zaps with withdrawal from other medicines so I don't know if that was a precursor to seizures and I just didn't know it.
I'm writing this so anyone out there looking knows that it is a serious risk and to take the side effects of the drugs they are on seriously.
Yes! I had issues when my Wellbutrin was raised... three times when it was raised to 300, I actually had symptoms (I could not point to an object without missing it, my voice was slurred, my walking was not straight) that the ER diagnosed as having a stroke (TIA) and I was put on anti-stroke medication, even though my cholesterol and my blood pressure are both extremely low, I exercise and normal weight and do not smoke. When it was raised 450, I had that same set of symptoms, followed an hour later by a grand mal seizure. I was given meds again seizures.
Unfortunately no one checked my medication. He was unbelievable that in my computer reading, that I read that Wellbutrin can lowers ones seizure threshold and It was I who called the doctor, not the other way around.
I do have to say that before I was put on this medication, the psychiatrist had asked me if I ever had had seizures, which I hadn't. But in the year and a half of the stroke/seizure related activity, no one ever put 2+2 together.
I have been taking and continue to be taking Effexor XR for depression for several years.
Hi. I've been on Wellbutrin for years. I had a seizure in 2014. They hospitalized me. Their conclusion was that it was my "medication". However, they were not specific and could not pinpoint a particular Rx. (I'm on quite a bit of medication). My psychiatrist, wondering if it could be the Wellbutrin, lowered it to 300mg. In December I had multiple seizures and was hospitalized again so they could do an array of neurological tests. Everything was ok. Neurologist decided the problem was my Wellbutrin. They said they would contact my psychiatrist in order for him to be aware that I needed to be tapered off. They set my appointment for the following week. Before my appointment, I had a a WRETCHED episode! Starting seizing at my hair salon and they had to call 911, then on to the ER, to awake to hear the Dr say NO more Wellbutrin. Haven't had an episode since. I say all this to say...
Yes, every med has risks that come with it, but if a Rx is well known for a specific bad side effect- I will not take it anymore. I'm on many other meds. It wouldn't surprise me honestly if seizures was a side effect of all of them. It is not a primary side effect though. There are so many meds out there. If I have a concern, I talk to the prescriber about my options. There are always options.
The FDA removed Wellbutrin from shelves for several years due to its increased risk of seizure above the 300 mg level. This is documented by the FDA themselves and is easily found with google research. My daughter and I were very pleased with wellbutrin up to 300 mg but her dr moved her up to 400 and she immediately had a grand mal seizure followed by a smaller one a few days later. As soon as she discontinued use no more seizures occurred. Read up on it as bupropion and the seizure effect.
Yes, I had a seizure at 400 (or 450, I forget which) the max recommended dose a year ago. Wellbutrin (bupropion) worked great for 4 years, but as it slowly got less effective, my initial, lower was raised. At the max dose, I had a seizure and concussion resulting; my daughter witnessed it and was traumatized. I have no recollection of it, just thought I had woken up in bed, but my head hit the side table and left a gash above my eyebrow. Lost my drivers license for 6 months. Spent a day in ER; had MRI, EEG, tests rule out anything and everything else. Docs all concluded it was Wellbutrin. Had taken other SSRI's for many years before, all which eventually stopped working too, but for me at least, they were not seizure inducing.
Based on my personal experience I obviously can't recommend this drug to anyone. Had I been behind the wheel when it happened, it could have hurt others too. This is a tough one for me- I know when you need medication, you need it, and sometimes it is tough to find one that works. Wellbutrin really worked initially. I know at lower doses, it is less likely to cause seizures, but for folks who downplay the risks of Wellbutrin-- they are real.
Yes, I experienced a seizure after being on Wellbutrin for 3 months. I was taking 300 mg daily and on no other medications and have no history of epilepsy, so they ER doctors were certain it was caused by the Wellbutrin. I have never experienced anything so scary in my life. I was extremely confused and disoriented afterward and had fallen and split my head open right under my eyebrow which left me with 7 stitched and a black eye. The doctors told me to stop taking it immediately. I haven't experienced anymore episodes but they still took my licence away for 6 months. I would not recommend this drug to anyone. I can't even imagine what would have happened if i had been driving when it happened.
This may come a little late for you but maybe this will help another. I had experienced a seizure while taking Wellbutrin. I do NOT suffer from epilepsy nor does anyone else in my family that I am aware of. I was prescribed this drug when I was 19, mind you I'm 36 now but I wanted to quit smoking and this drug was or still is used used for smoking cessation along with depression. I sat down on the couch to call my father, hung up the phone and the next thing I remember is the EMS standing over me. I explained that I was napping but according to them I was not. I woke up in the hospital the next day with a black eye from hitting my face on the coffee table but I was okay. My guess is somewhere down my genetic line a family member suffered from epilepsy or it just short circuited my brainwaves for no known reason. Point being... I'm super healthy and an athlete and yes be vigilant with ALL drugs consumed. God Bless!
i have been put on bupropion recently and i have had a seizure. never had one ever in my life, but it happened. i was drinking with some friends the night before the seizure and the hospital staff that was taking care of me was saying that alcohol and buproprion of a really bad mixture. My doctor never told me. so yes. i have experienced a seizure. i have also been taking fluoxetine for the past 3 years and still am, and nothing has ever happened. just, be careful.
The nurse practitioner at my doctors office prescribed me wellbutrin 6 years ago for depression. I started with 150 mg once a day. About a year ago I went to see a psychologist and she increased the dose to 300 mg once a day. Just this last Saturday, I had my first ever seizure. I went to a neurologist and he said that with all the medicines available, he can't believe doctors are still prescribing wellbutrin, there are many studies out about it causing seizures. So I would not recommend this medicine.
I have been taking 300mg of bupropion for 3-4 months now. I have no history of seizures in my life and this past Thursday I had one at work. I don't remember anything before I woke up on the floor with a lot of people telling me that I was okay. I was in the hospital for 3 days after having a lot of tests that all came back negative. I was immediately taken off of the Wellbutrin and told to avoid levaquin for infections and tramadol because they can also cause seizures. I am officially done trying anti depressants for an anxiety problem. Good luck to you and it is a legitimate concern. I hope you get it worked out!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Apr 2011 • 1 answer
Wellbutrin XL - Has anyone experienced extreme dry mouth and loss of appetite on 150mg Bupropion Xl?
Updated 19 Oct 2016 • 4 answers
Updated 31 Mar 2017 • 2 answers
Updated 26 Sep 2017 • 2 answers
Updated 13 Nov 2018 • 8 answers